Alert archive / Wisconsin / River Flood Warnings in 2008
River Flood Warning 2, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Mar 22, 2008, 4:33 PM CDT for Manitowoc County, Wisconsin. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2008, 4:33 PM CDT (21:33 UTC)
- Expired
- Mar 27, 2008, 5:25 AM CDT
- In force
- 5 days
- Issued by
- NWS Green Bay, WI
County Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 56 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Manitowoc River at Manitowoc (MTWW3).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 11.5 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04085427, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KGRB 222133
FLWGRB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
433 PM CDT SAT MAR 22 2008
...THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN WISCONSIN...
MANITOWOC RIVER NEAR MANITOWOC.
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. STAY TUNED
TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. THE NEXT
SCHEDULED ROUTINE STATEMENT WILL BE ISSUED TOMORROW MORNING.
WIC071-230933-
/O.NEW.KGRB.FL.W.0002.000000T0000Z-000000T0000Z/
/MTWW3.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
433 PM CDT SAT MAR 22 2008
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* FLOOD WARNING FOR
THE MANITOWOC RIVER NEAR MANITOWOC.
* AT 4 PM SATURDAY THE STAGE NEAR MANITOWOC WAS...8.9 FEET.
* FLOOD STAGE IS 9.0 FEET.
* AT 9.0 FEET...WHICH IS FLOOD STAGE...THERE IS WIDESPREAD LOWLAND
AND AGRICULTURAL FLOODING. THIS RIVER WILL LIKELY FLUCTUATE AROUND
FLOOD STAGE FOR THE NEXT SEVERAL DAYS...WITH ONLY MINOR FLOODING EXPECTED.
&&
ADDITIONAL STAGE INFORMATION AND FORECASTS IF AVAILABLE.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY/TIME SUN MON TUE WED THU FRI SAT
MANITOWOC RIVER
MANITOWOC 9 8.9 SAT 04 PM
$$8 follow-up statements
000
WGUS83 KGRB 231223
FLSGRB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI
723 AM CDT SUN MAR 23 2008
...A FLOOD WARNING CONTINUES FOR THE MANITOWOC RIVER...
AFFECTING MANITOWOC COUNTY.
SAFETY MESSAGE...RECENT SNOW MELT HAS CAUSED THE RIVER TO RISE
ABOVE ITS BANKS. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA
WEATHER RADIO. FLOOD STATEMENTS ARE NORMALLY UPDATED TWICE A DAY.
WIC071-240023-
/O.CON.KGRB.FL.W.0002.000000T0000Z-000000T0000Z/
/MTWW3.1.SM.080323T0951Z.080323T0100Z.000000T0000Z.NO/
723 AM CDT SUN MAR 23 2008
THE FLOOD WARNING CONTINUES FOR
THE MANITOWOC RIVER NEAR MANITOWOC UNTIL FURTHER NOTICE.
* AT 7 AM SUNDAY THE STAGE NEAR MANITOWOC WAS 9.0 FEET.
* FLOOD STAGE IS 9.0 FEET.
* AT 9.0 FEET...WHICH IS FLOOD STAGE...THERE IS WIDESPREAD LOWLAND
AND AGRICULTURAL FLOODING. THIS RIVER WILL LIKELY FLUCTUATE AROUND
FLOOD STAGE FOR THE NEXT SEVERAL DAYS...WITH ONLY MINOR FLOODING EXPECTED.
&&
ADDITIONAL STAGE INFORMATION AND FORECASTS IF AVAILABLE.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY/TIME MON TUE WED THU FRI SAT SUN
MANITOWOC RIVER
MANITOWOC 9 9.0 SUN 07 AM
$$000
WGUS83 KGRB 240119
FLSGRB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI
819 PM CDT SUN MAR 23 2008
...A FLOOD WARNING CONTINUES FOR THE MANITOWOC RIVER...
AFFECTING MANITOWOC COUNTY.
SAFETY MESSAGE...RECENT SNOW MELT HAS CAUSED THE RIVER TO RISE ABOVE
ITS BANKS. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA
WEATHER RADIO. THE NEXT FLOOD STATEMENT WILL BE ISSUED TOMORROW MORNING.
WIC071-241319-
/O.CON.KGRB.FL.W.0002.000000T0000Z-000000T0000Z/
/MTWW3.U.SM.080323T0951Z.000000T0000Z.000000T0000Z.UU/
819 PM CDT SUN MAR 23 2008
THE FLOOD WARNING CONTINUES FOR
THE MANITOWOC RIVER NEAR MANITOWOC UNTIL FURTHER NOTICE.
* AT 8 PM SUNDAY THE STAGE NEAR MANITOWOC WAS 9.2 FEET
* FLOOD STAGE IS 9.0 FEET
* AT 9.0 FEET...WHICH IS FLOOD STAGE...THERE IS WIDESPREAD LOWLAND
AND AGRICULTURAL FLOODING. THIS RIVER WILL LIKELY FLUCTUATE AROUND FLOOD
STAGE FOR THE NEXT SEVERAL DAYS...WITH ONLY MINOR FLOODING EXPECTED.
&&
ADDITIONAL STAGE INFORMATION AND FORECASTS IF AVAILABLE.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY/TIME MON TUE WED THU FRI SAT SUN
MANITOWOC RIVER
MANITOWOC 9 9.2 SUN 8 PM
$$000 WGUS83 KGRB 241437 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY, WI 937 AM CDT MON MAR 24 2008 ...A FLOOD WARNING CONTINUES FOR THE MANITOWOC RIVER... AFFECTING MANITOWOC COUNTY. RECENT SNOW MELT HAS CAUSED THE RIVER TO RISE TO NEAR BANKFULL. WIC071-241537- /O.CON.KGRB.FL.W.0002.000000T0000Z-080324T1437Z/ /MTWW3.1.SM.080323T0951Z.080323T2130Z.080324T0717Z.NO/ 937 AM CDT MON MAR 24 2008 THE FLOOD WARNING CONTINUES FOR MANITOWOC RIVER NEAR MANITOWOC * AT 08AM MONDAY THE STAGE NEAR MANITOWOC WAS 8.9 FEET * FLOOD STAGE IS 9.0 FEET * AT 9.0 FEET...WHICH IS FLOOD STAGE...THERE IS WIDESPREAD LOWLAND AND AGRICULTURAL FLOODING. THIS RIVER IS LIKELY TO FLUCTUATE AROUND FLOOD STAGE FOR THE NEXT SEVERAL DAYS WITH ONLY MINOR FLOODING EXPECTED. $$ PLH
000
WGUS83 KGRB 250027
FLSGRB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI
727 PM CDT MON MAR 24 2008
...A FLOOD WARNING CONTINUES FOR THE MANITOWOC RIVER...
AFFECTING THE FOLLOWING.
.RECENT SNOW MELT HAS CAUSED THE MANITOWOC RIVER TO OVERFLOW ITS BANKS.
SAFETY MESSAGE...STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA
WEATHER RADIO. FLOOD STATEMENTS ARE NORMALLY UPDATED TWICE A DAY.
WIC071-251227-
/O.CON.KGRB.FL.W.0002.000000T0000Z-000000T0000Z/
/MTWW3.1.SM.080323T0951Z.080323T2130Z.000000T0000Z.NO/
727 PM CDT MON MAR 24 2008
THE FLOOD WARNING CONTINUES FOR
THE MANITOWOC RIVER NEAR MANITOWOC.
* AT 7:15PM MONDAY THE STAGE NEAR MANITOWOC WAS 9.1 FEET.
* FLOOD STAGE IS 9.0 FEET.
* AT 9.0 FEET...WHICH IS FLOOD STAGE...THERE IS WIDESPREAD LOWLAND
AND AGRICULTURAL FLOODING. THE RIVER IS EXPECTED TO FLUCTUATE AROUND
FLOOD STAGE FOR THE NEXT SEVERAL DAYS WITH ONLY MINOR FLOODING LIKELY.
&&
ADDITIONAL STAGE INFORMATION AND FORECASTS IF AVAILABLE.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY/TIME TUE WED THU FRI SAT SUN MON
MANITOWOC RIVER
MANITOWOC 9 9.1 MON 07 PM
$$000 WGUS83 KGRB 251203 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY, WI 703 AM CDT TUE MAR 25 2008 ...A FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...MANITOWOC RIVER... AFFECTING THE FOLLOWING COUNTIES....MANITOWOC. .OPTIONAL BASIS...START WITH THE PERIOD. SAFETY MESSAGE...STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. FLOOD STATEMENTS ARE NORMALLY UPDATED TWICE A DAY. WIC071-260003- /O.CON.KGRB.FL.W.0002.000000T0000Z-000000T0000Z/ /MTWW3.1.SM.080323T0951Z.080324T2130Z.000000T0000Z.NO/ 703 AM CDT TUE MAR 25 2008 THE FLOOD WARNING CONTINUES FOR THE MANITOWOC RIVER NEAR MANITOWOC FOR MINOR FLOODING. * AT 5 AM TODAY THE STAGE NEAR MANITOWOC WAS 9.1 FEET. * FLOOD STAGE IS 9.0 FEET * AT 9.0 FEET...WHICH IS FLOOD STAGE...THERE IS WIDESPREAD LOWLAND AND AGRICULTURAL FLOODING. THE RIVER IS EXPECTED TO CONTINUE TO FLUCTUATE AROUND FLOOD STAGE TODAY INTO WEDNESDAY. $$
000 WGUS83 KGRB 251206 CCA FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY, WI 703 AM CDT TUE MAR 25 2008 ...A FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...MANITOWOC RIVER... AFFECTING THE FOLLOWING COUNTIES....MANITOWOC. SAFETY MESSAGE...STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. FLOOD STATEMENTS ARE NORMALLY UPDATED TWICE A DAY. WIC071-260003- /O.CON.KGRB.FL.W.0002.000000T0000Z-000000T0000Z/ /MTWW3.1.SM.080323T0951Z.080324T2130Z.000000T0000Z.NO/ 703 AM CDT TUE MAR 25 2008 THE FLOOD WARNING CONTINUES FOR THE MANITOWOC RIVER NEAR MANITOWOC FOR MINOR FLOODING. * AT 5 AM TODAY THE STAGE NEAR MANITOWOC WAS 9.1 FEET. * FLOOD STAGE IS 9.0 FEET * AT 9.0 FEET...WHICH IS FLOOD STAGE...THERE IS WIDESPREAD LOWLAND AND AGRICULTURAL FLOODING. THE RIVER IS EXPECTED TO CONTINUE TO FLUCTUATE AROUND FLOOD STAGE TODAY INTO WEDNESDAY. $$
000
WGUS83 KGRB 270105
FLSGRB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI
805 PM CDT WED MAR 26 2008
...A FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...MANITOWOC
RIVER...
AFFECTING THE FOLLOWING COUNTIES IN WISCONSIN: MANITOWOC.
SAFETY MESSAGE...STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA
WEATHER RADIO. FLOOD STATEMENTS ARE NORMALLY UPDATED TWICE A DAY.
WIC071-271305-
/O.CON.KGRB.FL.W.0002.000000T0000Z-000000T0000Z/
/MTWW3.1.SM.080323T0951Z.080326T2015Z.000000T0000Z.NO/
805 PM CDT WED MAR 26 2008
THE FLOOD WARNING CONTINUES FOR
THE MANITOWOC RIVER NEAR MANITOWOC.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 3:15 PM WEDNESDAY THE STAGE WAS 10.1 FEET.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 9.0 FEET.
* AT 11.0 FEET...WHICH IS 2.0 FEET ABOVE FLOOD STAGE...WATER IS
APPROACHING PORTIONS OF CLAY PIT ROAD AND BROADWAY STREET PARK
ROAD. WIDESPREAD LOWLAND FLOODING IS OCCURRING.
$$
PLH000 WGUS83 KGRB 271025 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY, WI 525 AM CDT THU MAR 27 2008 ...THE FLOOD WARNING FOR MANITOWOC RIVER IN MANITOWOC COUNTY HAS BEEN CANCELLED... .DUE TO SOME ICE JAMMING...THE RIVER CRESTED NEAR 10 FEET WEDNESDAY EVENING...THEN FELL AROUND 2 FEET OVERNIGHT AND BELOW FLOOD STAGE AFTER THE ICE JAM BROKE UP. SAFETY MESSAGE...STAY AWAY FROM RIVER BANKS. WIC071-271055- /O.CAN.KGRB.FL.W.0002.000000T0000Z-080327T1025Z/ /MTWW3.1.SM.080323T0951Z.080326T1915Z.080326T2139Z.NO/ 525 AM CDT THU MAR 27 2008 THE FLOOD WARNING IS CANCELLED FOR THE MANITOWOC RIVER NEAR MANITOWOC. * AT 430 AM THURSDAY THE STAGE WAS 7.8 FEET. * FLOOD STAGE IS 9.0 FEET. * AT 7.0 FEET...WHICH IS BANKFULL STAGE...THERE IS MINOR LOWLAND FLOODING. FLOOD STAGE IS 10 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Mar 22, 3:32 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Mar 22, 3:32 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 332 PM CDT SAT MAR 22 2008 .SHORT TERM...TONIGHT AND SUNDAY. AMPLIFICATION OF UPPER LEVEL FLOW WILL RESULT IN A MORE NORTHERLY FLOW OVER THE REGION DURING THE WEEKEND. SHORT WAVE ENERGY PASSING THROUGH THE FORECAST AREA TONIGHT INTO EARLY SUNDAY...ALONG WITH A SURFACE LOW IN SOUTHWEST ONTARIO THAT IS EXPECTED TO MOVE SOUTH THROUGH WISCONSIN...WILL BRING SNOW TO THE AREA. COLD AIR BEHIND THE SYSTEM MAY ALSO BRING SOME LAKE EFFECT INTO THE NORTH...BUT WIND DIRECTION IS NOT FROM THE MOST FAVORABLE DIRECTION FOR LAKE EFFECT IN THAT AREA. MODELS SHOWED QPF ACROSS THE CWA DURING THE 00Z SUNDAY THROUGH 00Z MONDAY PERIOD. BUT AMOUNTS WERE RATHER LIGHT SO WOULD EXPECT LITTLE ACCUMULATION. CONSIDERED INCREASING POPS TO LIKELY BUT HAVE KEPT THEM IN CHANCE CATEGORY. KEPT TEMPERATURES AROUND GUIDANCE AND PREVIOUS FORECAST. .LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY. FORECAST FOCUS ON PRECIPITATION CHANCES MONDAY NIGHT AND AGAIN THU/FRI TIMEFRAME. FLOW PATTERN IN FLUX THIS PERIOD. PACKAGE BASED ON CANADIAN/GFS ENSEMBLE GUIDANCE. ECMWF CONTINUES AS OUTLIER BEING LESS AMPLIFIED LATER IN WEEK KEEPING SYSTEM/S FURTHER SOUTH. WEAK HIGH PRESSURE PASSING SOUTH OVER THE AREA SUNDAY NIGHT INTO MONDAY. QUESTION THIS PERIOD IS CLOUDS WITH BOTH NAM AND GFS SHOWING LOW LEVEL MOISTURE LINGERING. HAVE GONE A BIT MORE PESSIMISTIC WITH CLOUDS WITH THIS PACKAGE. SHORT RANGE MODELS ALL POINT TO SIG WAA SCENARIO LATER MON NIGHT AHEAD OF CLIPPER SYSTEM PASSING THROUGH LAKE SUPERIOR REGION. CROSS SECTIONS SHOWING LIFT ALIGNING WELL WITH AREA OF BEST CRYSTAL GROWTH. GIVEN MODEL CONSISTENCY HAVE UPD POPS TO LIKELY. 2 TO 3G/KG OF AVAILABLE MOISTURE ON 290K SURFACE...EQUATE TO 2 TO 3 INCHES POSSIBLE OVER AREA. LINGERED POPS OVER NORTH ON THU WITH WRAP AROUND MOISTURE...SOME INSTABILITY. LITTLE CHANGE TO TEMPERATURES...RUNNING AT OR BELOW NORMAL THROUGH THE PERIOD. TUE NIGHT THROUGH WED NIGHT...HIGH PRESSURE TO PASS EAST OVER STATE BRINGING QUIET...COOL PERIOD. WAA PATTERN TO SET UP THU AS LOW PRESSURE FORMS OVER SOUTHERN PLAINS. LOW EXPECTED TO LIFT NORTH INTO WESTERN LAKES FRI. HAVE RAISED POPS SLIGHTLY DURING THU NIGHT/FRI PERIOD...REMOVING FROM WED NIGHT. QUESTIONS IN FORECAST STILL ON PCPN TYPE THOUGH...WITH SOME ENSEMBLE MEMBERS BRINGING 50 DEGREE SFC TEMPS INTO CENTRAL WI FRI. HAVE STAYED WITH A GENERAL RAIN/SNOW MIX AT THIS TIME FRAME. && .AVIATION...EXPECT VFR CIGS AND VSBYS THROUGH 06Z. AFTER THAT...CIGS SHOULD FALL INTO THE MVFR CATEGORY IN MOST PLACES AND SNOW SHOWERS WITH MVFR VSBYS ARE POSSIBLE THROUGH THE MORNING HOURS ON SUNDAY. CIGS AND VSBYS WILL BECOME VFR AGAIN SUNDAY AFTERNOON. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && MG/TE
Hazardous weather outlook, Mar 22, 3:20 AM CDT, 13 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 320 AM CDT SAT MAR 22 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-231100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 320 AM CDT SAT MAR 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COUPLE INCHES OF SNOW IS POSSIBLE MONDAY NIGHT...AND THAT COULD LEAD TO HAZARDOUS TRAVEL CONDITIONS. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BE ABLE TO PROVIDE MORE DETAILED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-231100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 320 AM CDT SAT MAR 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. JS/PK
Nearby
River Flood Warnings in Wisconsin, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.